Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 170, NWS Nashville, TN

July 4, 2001DeKalb County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2001, 3:37 PM CDT for DeKalb County, White County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2001, 3:37 PM CDT (20:37 UTC)
Expired
Jul 4, 2001, 4:00 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties DeKalb County, TN, White County, TN

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:39 PM CDTThunderstorm Wind 50 ESparta, TNEMA reported a downed tree.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:45 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 4, 12:45 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 4, 3:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 042038
SVRBNA

TNC041-185-042100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DE KALB COUNTY IN TENNESSEE
  WHITE COUNTY IN TENNESSEE

* UNTIL 400 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF DOYLE...OR ABOUT 9 MILES
  EAST OF SMITHVILLE...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR DOYLE BY 400 PM CDT.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!
$$
MAR
LAT...LON 3603 8567 3590 8582 3570 8558 3585 8540

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:30 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 4, 10:30 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT WED JUL 4 2001

UPDATED ZFP TO BUMP THE POPS UP A LITTLE IN NORTHERN MIDDLE...GIVEN
THE UPPER TROUGH APPROACHING FROM THE NORTHWEST. 00Z FWC PREDICTED
83F AT 15Z AND BNA REPORTED 82F...SO I BUMPED UP MAX TEMPS A NOTCH.

.BNA...NONE.

JLM

In the hours before

Local storm report, Jul 4, 1:45 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
145 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0134 PM    7SW SPRINGFIELD           TN   WIND DAMAGE
07/04/01   ROBERTSON                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN AND TREE ON
                                          HOUSE AND TREES ON POWER
                                          LINE

JLM
Local storm report, Jul 4, 1:57 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
157 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0150 PM    9NE GALLATIN              TN   WIND DAMAGE
07/04/01   SUMNER                         LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON ROAD NEAR
                                          BETHPAGE

JLM
Local storm report, Jul 4, 2:17 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
217 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    JOELTON                   TN   WIND DAMAGE
07/04/01   DAVIDSON                       TRAINED SPOTTER REPORTED
                                          SEVERAL TREES SNAPPED OFF

JLM
Local storm report, Jul 4, 2:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
250 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    5NW GAINESBORO            TN   WIND DAMAGE
07/04/01   JACKSON                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON YORK HIGHWAY
                                          (HWY 85) 5 MIGLES NW OF
                                          GAINESBORO

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:49 PM CDTSevere Thunderstorm WarningOHXCumberland26 min
Jul 4, 1:17 PM CDTSevere Thunderstorm WarningOHXRobertson28 min
Jul 4, 1:33 PM CDTSevere Thunderstorm WarningOHXSumner27 min
Jul 4, 1:52 PM CDTSevere Thunderstorm WarningOHXJackson, Smith23 min
Jul 4, 1:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson35 min
Jul 4, 2:11 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith34 min
Jul 4, 2:22 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jul 4, 3:00 PM CDTSevere Thunderstorm WarningOHXPutnam, White30 min
Jul 4, 3:06 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson24 min
Jul 4, 4:07 PM CDTSevere Thunderstorm WarningOHXCoffee23 min
Jul 4, 4:32 PM CDTSevere Thunderstorm WarningOHXGrundy13 min
Jul 4, 4:42 PM CDTSevere Thunderstorm WarningOHXBedford33 min
Jul 4, 4:44 PM CDTSevere Thunderstorm WarningOHXGiles16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.